U.S. doctors online nowAsk doctors free
Columbus, OH
A 28-year-old female asked:

my 6yr old has put on a lot of weight since been on methotrexate due to jia can this med cause weight gain?

2 doctor answers4 doctors weighed in
Dr. Oscar Novick
Pediatrics 58 years experience
Methotrexate: Some children will have sudden weight gain with the drug while other will lose weight. Was you child on steroids before? That drug can certainly cause weight gain.
Dr. Tracy Lovell
Rheumatology 21 years experience
weight loss may have occured from inflammation from JRA---weight gain may be occurring from inflammation improving with methotrexate treatment
Sep 18, 2013
Dr. Paul Rosen
Specializes in Pediatric Rheumatology
MTX and weight: Weight gain is not a common side effect of methotrexate. A more common side effect of MTX is nausea.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 32-year-old member asked:
2 doctor answers5 doctors weighed in
A 48-year-old male asked:
2 doctor answers4 doctors weighed in
A 42-year-old female asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 11, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.